|Neuropathy from meds?
Apr 23, 2007
i tested positive in 93 so far have been lucky with meds no symtoms,i started on truvada and kaletra maybe a year ago about 6 month ago i was running and my legs gave out on me i fell broke my arm,black eye and so on i've also been light headed blured vision depressed forgetful,my hiv doc called me 3 months ago and said i tested positive for Toxoplasmosis he would like me to come to the office to start me on antibiotics well after 2 1/2 months i started having sever pain and cramps in my legs and feet now i have tingling in hands feet also burning feeling hiv doc told me stop taking all my meds so i did so and gave Lyrica and Acyclovir 800mg 2 twice daily well three days into this med i felt confused unaware of my actions light headed and almost if i were going to have a seizure had 2 brain MRI neg and 1 lower back MRI with buldging disc so he tells me this is my problem. i'm 41 t-cell around 950 VL undetectable and he wants me to see a nuerologist now i've had this buldging disc for 15 yrs never any problem i've been off work 4 3 months time to make a choice about disability i know this is alot of info but can some make sence of it or should i move on to another hiv doc thank you
| Response from Dr. Pierone
Hello, and thanks for posting.
It sounds like you have a lot going on and a second opinion should probably be your next step. It is hard to know what to make of the fall 6 months ago. Could this have been a medication-related side effect or did it trigger a brain injury and depression?
The part that does not make sense is starting antibiotics because of a positive Toxoplasma blood test. Many people are positive and people don't reactivate Toxoplasmosis with a CD4+ lymphocyte count of 950.
Lyrica is a great drug for some people, but for others it makes them feel confused and dopey like they are on drugs. I agree the lower back bulging disc is probably a red herring (an incidental finding, nada). You probably should defer the disability decision until you find out what is really going on with you.
Let us know how things turn out and best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- If The Sides Of My Legs Turn Red Is That Neuropathy?
- Penis Discharge After Deep Kissing Worried I Have HIV
- Purple Spots After Vaginal Sex With Condom Does It Mean I Have HIV
- Rash After Oral Sex Hooker What Are The Chances Of HIV
- Swollen Lymph Nodes After Performing Oral Sex Worried I Have HIV
- Had Hepatitis B Vaccine Can You Still Get Hepatitis B
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.